MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP ORTHOPEDIATRICS 2.5MM CALIBRATED DRILL BIT; BIT, DRILL

ORTHOPEDIATRICS, CORP ORTHOPEDIATRICS 2.5MM CALIBRATED DRILL BIT; BIT, DRILL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to orthopediatrics for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It has been reported that during the placement of a locking cannulated blade plate, a drill bit fractured.The fractured portion of the drill bit remains in the patient's bone.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
Reference: (b)(4).The follow is being submitted to relay additional information.Updated: b1: serious injury; b4: 21 feb 2020; g7: follow up report; h4 updated 06 jul 2018; h6: patient code 2687; h6: device code 1260; h6: method 4114, 4109 and 3331; h6: results 3252; h6: conclusion 4315.Complaint sample was not returned for evaluation.Reported event was not confirmed.The dhr was reviewed and there were no process deviations that would have contributed to the failure.Risk management file review was deemed appropriate.Review of the complaint history determined that no further action is required as there were no trends identified.Root cause was unable to be determined.
 
Event or Problem Description

Brand Name
ORTHOPEDIATRICS 2.5MM CALIBRATED DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw, in
MDR Report Key9720753
Report Number3006460162-2019-00093
Device Sequence Number14053635
Product Code HTW
UDI-Device Identifier00841132122884
UDI-Public(01)00841132122884(10)91801381-L
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-1050-0032
Device Lot Number91801381-L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR